Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jul 24, 2012, 8:39 PM EDT for Williamsburg County, South Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 8:39 PM EDT (00:39 UTC)
- Expired
- Jul 24, 2012, 9:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, NC
County Williamsburg County, SC
The radar
The Columbia radar (KCAE), 119 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3853 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349
WWUS82 KILM 250039
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
839 PM EDT TUE JUL 24 2012
SCZ039-250130-
WILLIAMSBURG-
839 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
930 PM EDT...
AT 838 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM GREELEYVILLE...TO TRIO...MOVING SOUTHEAST AT 15
MPH.
SOME LOCATIONS IMPACTED INCLUDE GOURDIN...GREELEYVILLE AND LANE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3370 8000 3351 7976 3337 7980 3340 7985
3342 7988 3344 7988 3349 7997 3349 8001
3350 8003 3350 8009 3351 8010
TIME...MOT...LOC 0038Z 331DEG 15KT 3347 7984
$$
WEISSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 24, 7:52 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 24, 7:52 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
752 PM EDT TUE JUL 24 2012
.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH THROUGH THE AREA LATE TONIGHT INTO EARLY
WEDNESDAY...BRINGING ONLY SLIGHT COOLING WEDNESDAY FOLLOWED BY THE
RETURN OF HOT TEMPERATURES THURSDAY AND FRIDAY. AN APPROACHING COLD
FRONT MAY STALL ACROSS THE EASTERN CAROLINAS THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 7 PM TUESDAY...STRONG THUNDERSTORMS HAVE MOVED OFFSHORE
ACROSS NORTH CAROLINA AND CONTINUE TO SETTLE S ACROSS NORTHEAST
SOUTH CAROLINA THIS EVE. THUNDERSTORMS FROM FLO TO MYR WILL SETTLE
S OF THE SOUTH SANTEE RIVER BETWEEN 9 AND 10 PM. A SEVERE
THUNDERSTORM WATCH CONTINUES FOR MOST OF THE FORECAST AREA TIL 11
PM...BUT WILL LIKELY BE CANCELLED EARLY.
CONVECTIVE CLOUD DEBRIS WILL LINGER INTO THE OVERNIGHT HOURS.
A WEAK COLD FRONT/TROUGH WILL MOVE THROUGH THE AREA AND WITH
THAT...WINDS ABOVE THE BOUNDARY LAYER WILL SHIFT TO NW AND N AND
INCREASE TO 20 TO 25 KT ACROSS THE NORTHERN HALF OF THE FORECAST
AREA.
MINIMUMS WILL BE TRICKY AND SOME OF THE AREA HAS ALREADY DIPPED
BELOW THE EXPECTED LOWS DUE TO THE RAIN COOLED AIR. CURRENT TRENDS
SUPPORT LOWS IN THE LOWER TO MID 70S N WITH UPPER 70S MORE COMMON
ACROSS THE SOUTHERN PEE DEE...GRAND STRAND AND SOUTH SANTEE RIVER
AREA.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...AS SHORTWAVE DRIVES SFC FRONT FURTHER SOUTH
EARLY WED DEEP NORTHWEST FLOW DEVELOP AND BRINGS DRIER AIR INTO
NORTH CAROLINA BUT LINGERING BOUNDARY LAYING EAST TO WEST ACROSS
SOUTH CAROLINA WILL GET NUDGED BACK NORTH AS HIGH PRESSURE BUILDS
IN. CONVERGENCE ALONG THIS BOUNDARY WILL BE PROVIDE LIFT AND BE
THE FOCAL POINT OF AFTN CONVECTION ACROSS SOUTH CAROLINA WED AFTN.
THIS WILL BE FUELED BY SHORTWAVE ENERGY RIDING DOWN AROUND RIDGE
TO OUR WEST. SEA BREEZE CONVERGENCE WILL BE VERY CLOSE TO THE
COAST AS DEEP NW FLOW ALOFT WILL EXIST. THE SLIGHTLY LOWER
DEWPOINTS AND THEREFORE DRIER AIR WORKING INTO NC WILL KEEP ANY
ACTIVITY ASSOCIATED WITH THE SEA BREEZE OR ANY CONVECTION OVER
INLAND NORTH CAROLINA TO A MINIMUM...BUT WILL KEEP LOW END POPS
FOR WED AFTN WITH BEST CHC VERY CLOSE TO THE COAST IN NC AND MORE
WIDESPREAD OVER SC ASSOCIATED WITH WEAKENING SFC BOUNDARY.
BY THURS RETURN FLOW SETS UP AGAIN WITH A MORE TYPICAL SUMMER
TIME PATTERN OF BERMUDA HIGH TO THE EAST AND PIEDMONT TROUGH OVER
INLAND CAROLINAS. THE MID TO UPPER RIDGE SHIFTS EAST AND BUILDS
BACK UP INTO THE MID ATLANTIC WITH W-SW FLOW DEVELOPING ALOFT.
THIS WILL PROVIDE INCREASED SUBSIDENCE BUT EXPECT LOCALIZED
CONVECTION IN CONVERGENCE ALONG SEA BREEZE BOUNDARY. INITIALLY PUT
SCT SHWRS/TSTMS BUT OPTED TO LOWER TO ISOLATED AS INCREASED
SUBSIDENCE ALOFT SHOULD HELP TO LIMIT CONVECTION. GFS SHOWS A BIT
MORE CONVECTION FOR THURS AFTN ASSOCIATED WITH SEA BREEZE BUT
OTHER MODELS KEEP IT VERY ISOLATED.
AS FOR THE HEAT...DRIER AIR WITH LOWER DEWPOINTS AND WEAKER MORE
NORTHERLY FLOW IN NC WILL KEEP OVERALL TEMPS AND HEAT INDEX VALUES
BELOW ADVISORY CRITERIA...BUT MUCH OF SOUTH CAROLINA WILL SEE HEAT
INDICES BETWEEN 105 AND 108. BY THURS THE INCREASING W-SW
DOWNSLOPE COMPONENT TO THE LOW LEVEL FLOW WILL BOOST TEMPS AND
DEWPOINT TEMPS BACK UP PRODUCING MORE WIDESPREAD HEAT ADVISORY
CONDITIONS ONCE AGAIN ACROSS MUCH OF THE LOCAL CWA.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...FRIDAY A TRANSITIONAL DAY AS UPPER RIDGING
PROGRESSES TO THE EAST INTO THE ATLANTIC. WEAK SWRLY FLOW STARTS TO
GET ESTABLISHED AS THE DAY WEARS ON WHILE AT THE SURFACE A WELL
DEFINED PIEDMONT TROUGH STAYS IN PLACE. TEMPS WILL STILL BE ABOVE
CLIMO AS HEIGHTS ARE QUITE SLOW TO FALL AND DOWNSLOPING FLOW STILL
EVIDENT THROUGH MOST OF THE BOUNDARY LAYER. CONVECTION COVERAGE
SHOULD BE FAIRLY TYPICAL/LOW SCTD...UNLESS A SHORTWAVE DEPICTED BY
THE GFS ENDS UP AS WELL DEFINED AS PROGGED. LOCAL MID LVL FLOW
BECOMES MORE CYCLONIC AS BROAD TROUGHINESS OVER GREAT LAKES DEEPENS.
THIS SHOULD BE SUFFICIENT TO PUSH A FRONT INTO THE CAROLINAS BUT ITS
POSITION/SOUTHEASTWARD PROGRESSION IS IN QUESTION. A GRADUAL TREND
TOWARDS MORE SEASONABLE TEMPERATURES AND INCREASED CLOUD COVER AND
PERHAPS RAIN CHANCES CAN BE EXPECTED...THE DEGREE OF WHICH WILL
HINGE ON THE AS OF YET UNCERTAIN POSITION OF THE BOUNDARY. THE
LATTER PART OF THE PERIOD/EARLY NEXT WEEK WILL SEE A WEAKENING OF
BOTH THE UPPER TROUGHINESS AS WELL AS THE SURFACE BOUNDARY.
TEMPERATURES WILL REMAIN NEAR CLIMO OR RISE BY JUST A FEW DEGREES.
CONVECTION WILL BE SCATTERED IN A FAIRLY SEASONABLY NORMAL FASHION
UNLESS THERE ARE ENOUGH MESOSCALE BOUNDARIES LEFT OVER TO YIELD
HIGHER COVERAGE.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...CONVECTION HAS ACCELERATED...WITH MOST OF THE ACTIVITY
OFF THE COAST OF SOUTHEAST NORTH CAROLINA. NEW CONVECTION IS FIRING
ALONG THE SOUTHWESTERN PORTION OF THE CWA AND WILL LIKELY AFFECT FLO
FOR THE FIRST COUPLE OF HOURS. MOST OF THE ACTIVITY WILL COME TO AN
END AROUND 03Z...WITH MAINLY A MID CLOUD CEILING LEFT BEHIND. LOOK
FOR BRIEF IFR VISIBILITIES IN THE HEAVIER ACTIVITY.
OVERNIGHT...LIGHT WINDS ARE EXPECTED WITH MAINLY A MID CLOUD
CEILING. A LIGHT SHOWER MAY STILL OCCUR OVER SOUTHEAST NORTH
CAROLINA...WITH LITTLE AVIATION IMPACTS. WEDNESDAY...LIGHT SOUTHWEST
FLOW WILL PREVAIL WITH A CHANCE OF CONVECTION IN THE LATE
AFTERNOON...SHOULD BE LESS ACTIVITY THAN TODAY.
EXTENDED OUTLOOK...CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 7 PM TUESDAY...STRONG TO SEVERE THUNDERSTORM MOVING ACROSS
THE WATERS AT THIS TIME. THESE STORMS HAVE REQUIRED SEVERAL
SPECIAL MARINE WARNINGS. THE LINE OF STORMS WILL SETTLE S OF THE
WATERS AND SLOWLY WEAKEN BETWEEN 9 AND 10 PM.
WILL MAINTAIN THE SCEC AS RESIDUAL FIVE FOOTERS CONTINUE ACROSS
THE OUTER WATERS. SYNOPTIC SOUTHWEST FLOW DOES RELAX SLIGHTLY
OVERNIGHT WHEN COMPARED TO LAST NIGHT...CLOSER TO THE LOWER END OF
A 15-20 KNOT RANGE. DIRECTION ALSO VEERS TO MORE OF A WESTERLY
DIRECTION LATE.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...SHOULD SEE N-NW WINDS DEVELOP BEHIND SURFACE
FRONT ACROSS MOST OF LOCAL WATERS EARLY WED...BUT AS SEA BREEZE
DEVELOPS AND BOUNDARY GETS PUSHED BACK NORTH...WINDS WILL BECOME
MORE ON SHORE AND THEN COME AROUND TO THE SOUTH BY THE END OF THE
DAY. SW RETURN FLOW WILL INCREASE THROUGH THURS AS MORE TYPICAL
SUMMERTIME PATTERN RETURNS WITH SW FLOW AROUND BERMUDA HIGH
PRESSURE TO THE EAST AND PIEDMONT TROUGH INLAND. N-NW OFF SHORE
WINDS AROUND 5 TO 10 MPH WILL KNOCK DOWN SEAS ON WED SUBSIDING
FROM 2 TO 4 FT EARLY WED DOWN TO 3 FT OR LESS LATE WED THROUGH
EARLY THURS. AS RETURN FLOW PICKS BACK UP ON THURS SEAS WILL BUILD
AGAIN TO 3 TO 5 FT OVERNIGHT THURS NIGHT. A LONGER PERIOD
13 SECOND EASTERLY SWELL WILL PREVAIL WED THROUGH THURS AFTN.
LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...SOUTHWEST WINDS GENERALLY IN THE 10 TO 15KT
RANGE EXPECTED MOST OF THE PERIOD...WITH POSSIBLY A SLIGHT VEER
AND/OR DECREASE IN SPEED ON SUNDAY. A COLD FRONT WILL ENTER THE
CAROLINAS OVER THE WEEKEND BUT HOW FAR SOUTH AND THUS HOW CLOSE IT
GETS TO THE COASTAL WATERS IS UNCERTAIN AT THIS TIME. THE
PROXIMITY OF THIS WEAKENING BOUNDARY IS WHAT WILL BE RESPONSIBLE
FOR THE SLIGHT MODULATION IN SPEED/DIRECTION OF THE OTHERWISE
AFOREMENTIONED WINDS. SEAS WILL TEND TO BE IN THE 3 TO 5 FT
RANGE...WITH THOSE HIGHER VALUES GENERALLY CONFINED TO THE OUTER
FRINGES ALONG FRYING PAN SHOALS. SHOULD THE VEER AND DECREASE IN
WIND OCCUR ON SUNDAY SEAS WILL FOLLOW SUIT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM 11 AM TO 7 PM EDT WEDNESDAY FOR SCZ017-023-
024-032-033-039-053>056.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...RJD/SHK
SHORT TERM...RGZ
LONG TERM...MBB
AVIATION...DLHazardous weather outlook, Jul 24, 7:17 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 717 PM EDT TUE JUL 24 2012 SCZ017-024-033-053-054-252330- MARLBORO-DILLON-MARION-INLAND HORRY-COASTAL HORRY- 717 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT INDEX VALUES MAY CONTINUE INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CONTINUES. NCZ087-096-099-105>110-252330- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK- 717 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT INDEX VALUES MAY REDEVELOP LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CONTINUES. AMZ250-252-254-252330- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 717 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT SHOULD EXERCISE CAUTION. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CONTINUES. AMZ256-252330- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 717 PM EDT TUE JUL 24 2012 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT SHOULD EXERCISE CAUTION. A FEW STRONG THUNDERSTORMS MAY DEVELOP ACROSS THE WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ023-032-039-055-056-252330- DARLINGTON-FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN- COASTAL GEORGETOWN- 717 PM EDT TUE JUL 24 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT INDEX VALUES MAY CONTINUE INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, Jul 24, 6:59 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
659 PM EDT TUE JUL 24 2012
SCZ032-033-053-242330-
FLORENCE-INLAND HORRY-MARION-
659 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...FLORENCE AND MARION
COUNTIES THROUGH 730 PM EDT...
AT 659 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRESHAM...OR ABOUT 16 MILES EAST OF LAKE CITY...MOVING SOUTHEAST AT
25 MPH.
SOME LOCATIONS IMPACTED INCLUDE BRITTON NECK...GRESHAM...
JOHNSONVILLE...KINGSBURG...PEE DEE CROSSROADS AND POSTON.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3376 7930 3380 7933 3380 7934 3381 7935
3382 7938 3381 7939 3379 7943 3392 7955
3400 7944 3381 7916 3372 7928
TIME...MOT...LOC 2259Z 315DEG 20KT 3392 7946
BACONSpecial weather statement, Jul 24, 7:04 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
704 PM EDT TUE JUL 24 2012
SCZ055-056-242330-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
704 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
730 PM EDT...
AT 704 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF RHEMS...OR ABOUT 18 MILES WEST OF MURRELLS INLET...
MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE JACKSON...LITCHFIELD BEACH...
OATLAND...PLANTERSVILLE...RHEMS...YAUHANNAH AND PAWLEY'S ISLAND.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3335 7921 3360 7945 3365 7942 3367 7942
3375 7932 3352 7904 3347 7909 3341 7912
TIME...MOT...LOC 2304Z 318DEG 19KT 3362 7933
BACONSpecial weather statement, Jul 24, 8:00 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
800 PM EDT TUE JUL 24 2012
SCZ039-055-056-250100-
COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG-
800 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 900 PM EDT...
AT 800 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RHEMS...OR ABOUT 20 MILES NORTH OF GEORGETOWN...MOVING SOUTHEAST AT
20 MPH.
SOME LOCATIONS IMPACTED INCLUDE JACKSON...LITCHFIELD BEACH...
OATLAND...OUTLAND...PLANTERSVILLE...RHEMS AND PAWLEY'S ISLAND.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3363 7954 3376 7939 3351 7905 3347 7909
3341 7913 3326 7917
TIME...MOT...LOC 0000Z 316DEG 19KT 3363 7939
BACONLocal storm report, Jul 24, 8:13 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
813 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM MARINE TSTM WIND JOHNNY MERCER PIER 34.21N 77.80W
07/24/2012 M47 MPH NEW HANOVER NC NOS
JOHNNY MERCER PIER
0647 PM MARINE TSTM WIND WRIGHTSVILLE BEACH 34.21N 77.80W
07/24/2012 M40 MPH NEW HANOVER NC MESONET
WBLIVESURF WIND OBSERVATION
&&
EVENT NUMBER ILM1200288
EVENT NUMBER ILM1200289
TRASpecial weather statement, Jul 24, 8:18 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
818 PM EDT TUE JUL 24 2012
SCZ039-055-250100-
INLAND GEORGETOWN-WILLIAMSBURG-
818 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 900 PM EDT...
AT 818 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EARLE...OR ABOUT 16 MILES SOUTHEAST OF KINGSTREE...MOVING SOUTHEAST
AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE ANDREWS...EARLE...SAMPIT...TRIO AND
WARSAW.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3335 7977 3337 7979 3337 7980 3351 7976
3358 7949 3343 7934 3333 7943 3333 7976
TIME...MOT...LOC 0018Z 315DEG 17KT 3351 7960
TRASpecial weather statement, Jul 24, 8:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
839 PM EDT TUE JUL 24 2012
SCZ039-250130-
WILLIAMSBURG-
839 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
930 PM EDT...
AT 838 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM GREELEYVILLE...TO TRIO...MOVING SOUTHEAST AT 15
MPH.
SOME LOCATIONS IMPACTED INCLUDE GOURDIN...GREELEYVILLE AND LANE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3370 8000 3351 7976 3337 7980 3340 7985
3342 7988 3344 7988 3349 7997 3349 8001
3350 8003 3350 8009 3351 8010
TIME...MOT...LOC 0038Z 331DEG 15KT 3347 7984
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:00 PM EDT | Special Weather Statement | ILM | Georgetown | 60 min |
| Jul 24, 8:18 PM EDT | Special Weather Statement | ILM | Williamsburg | 42 min |
| Jul 24, 8:57 PM EDT | Special Weather Statement | ILM | Georgetown | 48 min |
| Jul 25, 9:21 AM EDT | Special Weather Statement | ILM | Dillon, Florence, Marion | 54 min |
| Jul 25, 10:01 AM EDT | Special Weather Statement | ILM | Georgetown, Horry, Williamsburg | 74 min |
| Jul 25, 3:33 PM EDT | Heat Advisory | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 28 hr |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.